Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Oct 21, 2013, 2:52 PM CDT for San Patricio County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2013, 2:52 PM CDT (19:52 UTC)
- Expired
- Oct 21, 2013, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 3:03 PM CDT | FUNNEL CLOUD | 2 Nw Taft, TX | PORTLAND FIRE DEPARTMENT AND SAN PATRICIO COUNTY OFFICIALS REPORT A FUNNEL CLOUD OVER AN OPEN FIELD SOUTH OF HIGHWAY 181 AND EAST OF 2965. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
082
WFUS54 KCRP 211952
TORCRP
TXC409-212045-
/O.NEW.KCRP.TO.W.0017.131021T1952Z-131021T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
252 PM CDT MON OCT 21 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS...
* UNTIL 345 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
TAFT...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2792 9723 2797 9753 2812 9751 2810 9729
2808 9726 2803 9723
TIME...MOT...LOC 1952Z 277DEG 11KT 2803 9742
$$
TB2 follow-up statements
483
WWUS54 KCRP 212005
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT MON OCT 21 2013
TXC409-212045-
/O.CON.KCRP.TO.W.0017.000000T0000Z-131021T2045Z/
SAN PATRICIO-
305 PM CDT MON OCT 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL
SAN PATRICIO COUNTY...
AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR TAFT...MOVING EAST
AT 10 MPH.
LOCAL EMERGENCY MANAGEMENT HAS REPORTED A WALL CLOUD WITH THIS
THUNDERSTORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN SAN PATRICIO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 2792 9723 2797 9753 2812 9751 2810 9729
2808 9726 2803 9723
TIME...MOT...LOC 2003Z 282DEG 10KT 2801 9739
$$
TB419
WWUS54 KCRP 212022
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CDT MON OCT 21 2013
TXC409-212045-
/O.CON.KCRP.TO.W.0017.000000T0000Z-131021T2045Z/
SAN PATRICIO-
322 PM CDT MON OCT 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EAST
CENTRAL SAN PATRICIO COUNTY...
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR TAFT...MOVING EAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN SAN PATRICIO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2792 9726 2796 9742 2807 9740 2810 9729
2808 9726 2803 9723 2792 9723
TIME...MOT...LOC 2022Z 282DEG 11KT 2796 9732
$$
TBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 21, 12:22 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 21, 12:22 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 PM CDT MON OCT 21 2013
.DISCUSSION...PLEASE SEE THE BELOW DISCUSSION FOR MORE DETAILS.
&&
.AVIATION...MVFR CONDITIONS WL INCREASE AHEAD AND JUST BEHIND
FROPA WHICH IS EXPECTED AROUND 06Z FOR VCT...07Z FOR LRD AND
AROUND 09Z FOR ALI AND CRP. DIURNAL-BASED SHOWER ACTIVITY WL
DIMINISH BY 02Z ACROSS MOST AREAS WITH THE LOSS OF HEATING. A
NARROW BAND OF RAIN WILL BE POSSIBLE IN THE VCNTY OF THE FRONT
GIVEN THE DEPTH OF BOUNDARY LAYER MOISTURE. LOW CLOUDS WL FINALLY
BEGIN BREAKING UP BETWEEN 13Z AND 16Z TUE. MOST AREAS SHOULD BE VFR
BY THIS TIME AS SUFFICIENT DRY AIR ADVECTION WL HAVE TAKEN PLACE
BY THEN.
&&
.PREV DISCUSSION... /ISSUED 1016 AM CDT MON OCT 21 2013/
DISCUSSION...A MID-LVL VORT MAX QUICKLY MOVING THROUGH CENTRAL TX
ALONG WITH THE RRQ OF A 100+ JET STREAK EXITING TO THE NORTHEAST
ARE MAINLY RESPONSIBLE FOR THE SCATTERED TO NUMEROUS CONVECTION
DEVELOPING THIS MORNING OVER THE WATERS. AS THIS VORT MAX AND RRQ
MOVE EWD BY THIS AFTN...THE OVERALL FORCING SHOULD WEAKEN.
HOWEVER...WITH A COASTAL TROUGH/WARM FRONT INTRUSION INLAND DURING
THE DAY AND SUFFICIENT MOISTURE (PWATS 1.5 TO 1.8 INCHES) AND
CAPES OF AT LEAST 1000 J/KG...WL MAINTAIN SLIGHT CHC TO CHC POPS
FOR ADDITIONAL DIURNAL-BASED CONVECTION FOR THIS AFTN. WL ALSO
KEEP IN 20-30% POPS AHEAD OF THE COLD FRONT AS IT MOVES THROUGH THE
CWA TNT. DRIER AND COOLER CONDITIONS WL THEN PREVAIL ON TUE/TUE NIGHT.
MARINE...WL ISSUE A SMALL CRAFT ADVISORY FOR NORTH WINDS BEHIND
THE TUE MORNING COLD FRONT. FOR NOW ONLY EXPECTING MARGINAL SCA
CONDITIONS WITH GUSTS TO 25 KT POSSIBLE DURING THE MORNING AND
EARLY AFTN HOURS ON TUE. OTHERWISE...ONSHORE FLOW WL PREVAIL
THROUGH TODAY AND THE FIRST HALF OF TNT AS THE WATERS REMAIN ON
THE ERN SIDE OF THE WK COASTAL TROUGH. PCPN COVERAGE SHOULD BE
WANING THROUGHOUT THE DAY PER THE REASONING GIVEN ABV.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 63 79 53 84 / 50 20 10 10 0
VICTORIA 80 59 78 49 81 / 40 20 10 0 0
LAREDO 85 64 80 56 84 / 20 20 10 0 0
ALICE 84 63 80 52 86 / 30 20 10 0 0
ROCKPORT 80 65 79 58 81 / 50 20 10 10 0
COTULLA 84 59 78 50 83 / 20 20 10 0 0
KINGSVILLE 84 64 80 54 84 / 40 20 10 10 0
NAVY CORPUS 81 67 77 61 80 / 50 20 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
MBHazardous weather outlook, Oct 21, 5:39 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT MON OCT 21 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING. WITH MODERATE NORTH WIND ACROSS THE NEAR SHORE WATERS SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/GW
In the hours before
Local storm report, Oct 21, 9:56 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
956 AM CDT MON OCT 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 5 SE GEORGE WEST 28.28N 98.06W
10/21/2013 LIVE OAK TX COUNTY OFFICIAL
COUNTY ROAD 365 GOING INTO RIVER CREEK ACRES IS FLOODED
AND CLOSED DUE TO MAJOR FLOODING ON THE NUECES RIVER.
&&
JMETZSpecial weather statement, Oct 21, 2:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 231 PM CDT MON OCT 21 2013 TXZ244>246-212000- ARANSAS-REFUGIO-SAN PATRICIO- 231 PM CDT MON OCT 21 2013 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND SAN PATRICIO COUNTIES... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SINTON...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
Special weather statement, Oct 21, 2:46 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 246 PM CDT MON OCT 21 2013 TXZ241-243-244-212015- JIM WELLS-NUECES-SAN PATRICIO- 246 PM CDT MON OCT 21 2013 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN PATRICIO COUNTIES... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUNTZER...OR 13 MILES SOUTH OF MATHIS... MOVING EAST AT 15 MPH. PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:51 AM CDT | Small Craft Advisory | CRP | 29 hr | |
| Oct 21, 1:51 PM CDT | Tornado Warning | CRP | Bee, Refugio, San Patricio | 39 min |
| Oct 21, 3:38 PM CDT | Special Marine Warning | CRP | 82 min | |
| Oct 21, 3:47 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 58 min |
| Oct 21, 3:59 PM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 61 min |
| Oct 21, 4:02 PM CDT | Flash Flood Warning | CRP | Nueces | 118 min |
| Oct 21, 4:45 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 45 min |
| Oct 21, 5:03 PM CDT | Special Marine Warning | CRP | 57 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.